Log in
Thyroid UK
92,061 members106,331 posts

Has anyone taking T3 had trouble with tummy pains after taking it?

I thought i read on here once that someone did, and they resolved ity by dissolving it under the tongue.

15 Replies
oldestnewest

I think this is where you might have read about dissolving T3 under the tongue and the tummy thing.

thyroiduk.healthunlocked.co...

I used to dissolve my T3 under my tongue until I was told that in doing so the T3 was heading straight to my heart causing the heart palp symptoms I was suffering from and that it wasn't the best way to take T3 BUT I do know others that do this with no problems so just be aware that taking T3 in this way can have its down side.

Moggie x

Reply

Thankyou Mogggie. I cut the T3 in 4 so i only have to take a bit at a time but it still gives me tummy pains and makes me feel sick for an hour or so afterwards. I thought i read somewhere on here about someone putting under their tongue. Not sure if i like the thought of it heading straight to my heart though!! Does that mean that NDT goes straight to the heart as well??

Thankyou,

Mandy x

Reply

Sorry Mandy I don't know anything about NDT - it was Shaws (part of the admin team) that told me off when she learnt I was dissolving T3 under my tongue - if I can find her comments I will link them to you. I must admit that after reading her reply to me I did stop taking my T3 this way but then I had heart issues.

Moggie x

Reply

thankyou Moggie. Everything seems such a problem doesnt it. You solve one problem and it creates another doesnt it.

Mandy x

Reply

Know that feeling - sometimes you don't know which way to turn. All I can say is that it does get better and you do learn what your body needs and what it doesn't need. It will take time but, with the help from this site and your own intuition you'll be fine.

Moggie x

Reply

Found it - after a lot of searching.

thyroiduk.healthunlocked.co...

Hope it helps and doesn't confuse you even more.

Moggie x

Reply

Thankyou again Moggie for finding that info. I dont think i will put it under my tongue. It seems as if NDT can be put under the tongue though. I have tried taking T3 at bedtime but then wake up in the night with tummy pains and feeling sick. Well i will just have to come up with something else.

Thankyou,

Mandy x

Reply

At what times do you take your T3 - when I used to take it, on second hand advise from a professor, I took it well away from food (about two hours). Have you ever tried that?

Moggie x

Reply

It's not always present, but i'd have to agree that T3 (in larger doses) does seem to have a certain tendency to bring on a crampiness of the gut at times...

ian

Reply

Even a quarter of a tablet does it to me !! Have you come up with an answer to over come it Ian ?

Reply

I don't know Mandy. It didn't happen for years while I was on 20mcg T3 daily - it's only recently since i upped the proportion, and it's quite mild. To 40mcg daily with T4 and split into two lots.

My inclination has been to run with it for a while to see what happens.

Basically because the extra T3 has produced other very significant improvements - more energy and motivation. Also oddly enough that my gut has stablised - i'd always seemed to suffer from instability (lots of trots) and that's largely gone. Likewise pretty much all of the joint pain (stiffness getting up in the morning or after sitting and the like), flashes of aching and tendency to episodes of gout.

Too much T3 can produce the trots, and T3 seems anyway to be heavily involved in gut function. I've wondered if it could be that taking the T3 orally in fairly large lots might result in the gut locally and for short periods maybe getting a bit more than is ideal.

I found i may need to up the dose of T4 taken with it again anyway. No idea what effect it may have had on my bloods, but going back up to 100mcg T4 seems to have reduced tiredness in the evenings and a certain cyclical energy/reduced energy feeling - which dropping the T4 to only 50mcg seemed to produce.

Raising the T4 didn't seem to bring back the slightly off feeling it did before - i'm wondering if the extra T3 might not have improved my ability to use it.

Slow release, or further splitting of the dose might be worth a trial, i've not got that far yet as it's not been a big deal...

ian

Reply

``````ps i should say that i seem to be able to use more hormone in total with the extra T3 than was the case, and that the extra T4 may have reduced the tendency to crampiness of the gut - it's early days yet.

The crampiness i tend to feel is mild and on the rhs up around the bottom of the ribs....

Reply

Thankyou Ian. My crampy tummy pains and sicky feeling are almost instant after i take my T3. I cant take any less as i take 1/4 of a tablet at a time......which is almost impossible to cut. The other day i had to take it and eat straight after, which i know you shouldnt do, but i didnt have the tummy trouble when i had food with it. Seems like the only relief i get from it is to take it with food or disolve under the tongue, and these are both things you arnt suppose to do. Thankyou for your help.

Mandy

Reply

Might it be that some food is slowing the uptake a little Mandy?

If it works????

ian

Reply

Thankyou Ian

Reply

You may also like...